Alert archive / Colorado / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter weather advisory at Apr 23, 2011, 4:05 AM MDT for 9 counties in Colorado. It took effect at Apr 23, 2011, 12:00 PM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 4:05 AM MDT (10:05 UTC)
- In effect from
- Apr 23, 2011, 12:00 PM MDT
- Expired
- Apr 24, 2011, 3:53 AM MDT
- In force
- 16 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3290 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS45 KBOU 231005 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 405 AM MDT SAT APR 23 2011 COZ033-034-231815- /O.NEW.KBOU.WW.Y.0021.110423T1800Z-110424T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 405 AM MDT SAT APR 23 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY. * TIMING...SNOW WILL GRADUALLY INCREASE IN THE MOUNTAINS THROUGH THE AFTERNOON AND CONTINUE OVERNIGHT. * ACCUMULATION/WIND...ACCUMULATIONS WILL RANGE FROM 5 TO 10 INCHES WITH LOCALLY UP TO A FOOT IN A FEW SPOTS. * IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED LATER THIS AFTERNOON THROUGH TONIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
271 WWUS45 KBOU 231819 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1219 PM MDT SAT APR 23 2011 COZ033-034-240230- /O.CON.KBOU.WW.Y.0021.000000T0000Z-110424T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1219 PM MDT SAT APR 23 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. * TIMING...SNOW WILL CONTINUE FALLING THIS AFTERNOON AND INCREASE OVERNIGHT. * ACCUMULATION/WIND...ACCUMULATIONS WILL RANGE FROM 5 TO 10 INCHES WITH LOCALLY UP TO A FOOT. * IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED LATER THIS AFTERNOON AND OVERNIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
002 WWUS45 KBOU 232218 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 418 PM MDT SAT APR 23 2011 COZ033-034-240630- /O.CON.KBOU.WW.Y.0021.000000T0000Z-110424T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 418 PM MDT SAT APR 23 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. * TIMING...SNOW WILL CONTINUE THROUGH TONIGHT AND MAY BE HEAVY AT TIMES THIS EVENING. * ACCUMULATION/WIND...ADDITIONAL SNOW ACCUMULATIONS THROUGH TONIGHT WILL RANGE FROM 5 TO 10 INCHES WITH LOCALLY UP TO A FOOT. * IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED LATER THIS AFTERNOON AND OVERNIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
886 WWUS45 KBOU 240414 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1014 PM MDT SAT APR 23 2011 COZ033-034-241200- /O.CON.KBOU.WW.Y.0021.000000T0000Z-110424T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1014 PM MDT SAT APR 23 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT. * ACCUMULATION/WIND...SNOW ACCUMULATIONS THROUGH TONIGHT WILL RANGE FROM 5 TO 10 INCHES WITH LOCALLY UP TO A FOOT. * IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED OVERNIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
875 WWUS45 KBOU 240953 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 353 AM MDT SUN APR 24 2011 .MORE SNOW FOR THE MOUNTAINS LATER THIS AFTERNOON AND TONIGHT. COZ033-034-241800- /O.CAN.KBOU.WW.Y.0021.000000T0000Z-110424T1200Z/ /O.NEW.KBOU.WW.Y.0022.110424T2100Z-110425T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 353 AM MDT SUN APR 24 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * TIMING...SNOW WILL INCREASE BY LATE AFTERNOON AND CONTINUE OVERNIGHT... * ACCUMULATION/WIND...SNOW ACCUMULATIONS BY MONDAY MORNING WILL RANGE FROM 5 TO 10 INCHES. * IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED TONIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ031-241800- /O.NEW.KBOU.WW.Y.0022.110424T2100Z-110425T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 353 AM MDT SUN APR 24 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY. * TIMING...SNOW WILL INCREASE BY LATE AFTERNOON AND CONTINUE OVERNIGHT. * ACCUMULATION/WIND...SNOW ACCUMULATIONS BY MONDAY MORNING WILL RANGE FROM 4 TO 8 INCHES. * IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED TONIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Apr 23, 3:47 AM MDT, 18 minutes earlier.
Area forecast discussion, Apr 23, 3:47 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 347 AM MDT SAT APR 23 2011 .SHORT TERM...SWLY FLOW ALOFT WILL BE OVER THE AREA THRU TONIGHT AS A COUPLE OF DISTURBANCES MOVE ACROSS. FIRST DISTURBANCE IS WELL DEFINED OVER SWRN UTAH AND SHOULD AFFECT THE MTN AREAS BY LATE MORNING OR EARLY AFTN WITH SOME INCREASE IN SNOWFALL MAINLY ALONG THE I-70 CORRIDOR. OVERALL OROGRAPHIC FLOW IS WEAK AND LAPSE RATES ARE NOT VERY IMPRESSIVE. IN ADDITION QG ASCENT IS RATHER WEAK AS WELL THUS MODELS COULD BE OVERESTIMATING PCPN AMOUNTS. EAST OF THE MTNS AIRMASS WILL BE VERY STABLE WITH LAPSE RATES IN THE 3-4 C/KM RANGE THUS EXPECT DRY CONDITION THRU AFTN EXCEPT CLOSER TO THE FOOTHILLS AND OVER THE PALMER DIVIDE WHERE A FEW SHOWERS MAY DVLP BY LATE AFTN. HIGHS THIS WILL BE COOLER WITH READINGS MAINLY IN THE LOWER 50S ACROSS NERN CO. FOR TONIGHT A SECOND WAVE IS SUPPOSED TO MOVE ACROSS THE RGN OVERNIGHT WITH LAPSE RATES SLIGHTLY MORE UNSTABLE HOWEVER OROGRAPHICS IN THE MTNS WILL STILL BE RATHER WEAK. COULD SEE ADVISORY NUMBERS OVER ZN 34 AND PARTS OF ZN 33. AT LOWER ELEVATIONS SFC HIGH PRESSURE WL WEAKEN AND MOVE EAST INTO THE CNTRL PLAINS AS SFC LOW PRES DVPS NR DENVER. THIS ALLOWS FOR ESE LOW LEVEL FLOW OVER MOST OF NERN CO EXCEPT NR THE FOOTHILLS WHERE FLOW BECOMES MORE ENE AND OVER THE PALMER DIVIDE WHERE A CONVERGENCE ZONE EXISTS. COULD SEE SOME CONVECTION DVLP ALONG THIS BNDRY BY EARLY EVENING OVER THE PALMER AND POSSIBLY IN THE NRN FOOTHILLS. MEANWHILE ADDITIONAL PCPN IS SUPPOSED TO DVLP ACROSS THE URBAN CORRIDOR BY AROUND 06Z AS 2ND WAVE MOVES ACROSS AND THEN SPREAD NE ACROSS THE PLAINS BY 12Z. SOUNDINGS SHOW WET BULB ZEROS LOWERING TO BLO 6000 FT BY MIDNIGHT WITH RAIN MIXING WITH OR CHANGING TO SNOW BEFORE DECREASING BY 12Z. COULD SEE AN INCH OR TWO ON GRASSY AREAS DEPENDING ON HOW QUICKLY PCPN CHANGES TO SNOW. .LONG TERM...LATEST INDICATIONS SHOW THAT Q-G LIFT ASSOCIATED WITH THE 2ND SHORT WAVE MENTIONED ABOVE WILL BE EXITING THE AREA BY EARLY SUNDAY MORNING. AS A RESULT...MOST RAIN/SNOW SHOWERS SHOULD HAVE MOVED EAST OF THE FRONT RANGE METRO AREAS AND INTO THE FAR NORTHEAST CORNER OF THE STATE. STILL CANT TOTALLY RULE OUT A FEW LIGHT SHOWERS LINGERING DUE TO THE NEARLY NEUTRAL MID LEVEL LAPSE RATES AND A HINT OF Q-G LIFT...SO WILL KEEP A SLIGHT CHANCE OF RAIN/SNOW SHOWERS IN THE EASTER MORNING FORECAST FOR NOW. BY AFTERNOON... AIRMASS WILL DESTABILIZE AGAIN WITH DAYTIME HEATING AND MORE INSTABILITY AS SHOWN IN THE FORECAST SOUNDINGS. IN ADDITION...THERE IS ANOTHER WAVE OF Q-G LIFT REACHING THE FORECAST AREA BY AFTERNOON WHICH WILL FURTHER AID SHOWER DEVELOPMENT. AIRMASS IS UNSTABLE ENOUGH TO WARRANT ISOLATED THUNDERSTORMS IN THE FORECAST AT LEAST IN THE MOUNTAINS...AND MAY HAVE TO ADD THUNDER IN THE LOWER ELEVATIONS DEPENDING ON SPEED OF APPROACHING SHORT WAVE. RIGHT NOW...THE BEST LIFT HOLDS OFF UNTIL SUNDAY EVENING...SO WENT AHEAD AND INCREASED POPS INTO THE LIKELY CATEGORY FOR THE ENTIRE FORECAST AREA AT THAT TIME. TEMPERATURES ARE COLD ENOUGH TO WARRANT ALL SNOW IN THE MOUNTAINS AND A MIX OF RAIN/SNOW IN THE FOOTHILLS AND MOUNTAIN VALLEYS BELOW ABOUT 9000 FEET. ON THE PLAINS...TEMPERATURES ARE JUST A COUPLE DEGREES WARMER TO KEEP PRECIPITATION MOSTLY IN THE FORM OF RAIN...ALTHOUGH CANT RULE OUT A LITTLE SLUSHY SNOW LATE SUNDAY NIGHT. HOWEVER...LATEST MODEL RUNS SHOW WET BULB ZERO LEVELS ONLY DROPPING TO AROUND 7000 FEET WHICH WOULD KEEP PRECIPITATION ALL RAIN. MODELS ARE STILL CONSISTENT IN SHOWING SUBSIDENCE AND DOWNSLOPING ACROSS THE FRONT RANGE BY MONDAY...BUT STILL ENOUGH INSTABILITY PRESENT TO KEEP ISOLATED SHOWERS IN THE FORECAST THROUGH MONDAY EVENING. IN THE MOUNTAINS...SNOW SHOWERS SHOULD CONTINUE WITH SOME OROGRAPHIC HELP. BY LATE MONDAY NIGHT INTO TUESDAY...A STRONGER WEST/NORTHWEST FLOW ALOFT WILL DEVELOP ACROSS COLORADO AS A STRONG 150 KNOT JET NOSES INTO NEVADA AND UTAH. THIS WILL HELP OROGRAPHIC FLOW INTO THE MOUNTAINS AND ALSO IMPROVE SYNOPTIC SCALE Q-G LIFT. COLD ADVECTION WILL ALSO BE UNDERWAY...ANOTHER FAVORABLE FACTOR FOR MORE SNOW IN THE HIGH COUNTRY WHEN AN ADVISORY MAY BE REQUIRED. ON THE PLAINS...INSTABILITY AND THE INCREASING LIFT FROM APPROACHING SHORT WAVE SHOULD ALSO IMPROVE THE ODDS OF SHOWERS...SO WENT ABOVE CLIMATOLOGY POPS FOR THIS PERIOD. MODELS ARE IN REASONABLE AGREEMENT FOR WEDNESDAY AND WEDNESDAY NIGHT WITH RIDGING...DRYING...AND WARMING. NEXT SYSTEM MAY BEGIN TO IMPACT THE NORTHERN MOUNTAINS BY LATE THURSDAY/THURSDAY NIGHT...WITH A SLIGHT CHANCE OF SHOWERS SPREADING ONTO THE PLAINS BY FRIDAY. && .AVIATION...WEAK UPSLOPE HAS ALLOWED CEILINGS IN THE 5000 FT RANGE TO DVLP EARLY THIS MORNING WITH SOME VIRGA AROUND. BNDRY LAYER IS STILL VERY DRY SO COULD SEE A SPRINKLE OR FLURRY EARLY THIS MORNING. SOUNDINGS FOR THIS AFTN SHOW AIRMASS PRETTY STABLE SO WL ONLY MENTION A SLIGHT CHC OF -SHRA. WINDS EARLY THIS MORNING WILL BE ENE AND THEN BECOME MORE ESE BY LATE MORNING AND THEN SELY BY 20Z. HRRR SHOWS WINDS BECOMING GUSTY SLY BY 21Z AS A SFC LOW WINDS UP NR THE AIRPORT WHILE THE NAM AND GFS KEEP WINDS SELY THRU 00Z. FOR NOW WILL GO WITH THE NAM AND GFS. FOR TONIGHT SHOULD SEE AN INCREASE IN SHOWER ACTIVITY AFTER 03Z WITH RAIN MIXING WITH OR CHANGING TO SNOW BY 06Z WITH MVFR CONDITIONS AND BRIEF IFR IN HEAVIER PCPN. COULD SEE LOCALLY UP TO AN INCH OF SNOW AT THIS AIRPORT HOWEVER WITH WRM GROUND TEMPS WOULD EXPECT RUNWAYS TO REMAIN WET. WINDS THIS EVENING COULD BRIEFLY BECOME MORE ENE DUE TO CIRCULATION NR THE AIRPORT BUT THEN SHIFT BACK TO MORE SELY AFT 06Z. IF WINDS REMAIN SELY OVERNIGHT WOULD THINK THIS WOULD LIMIT THE POTENTIAL FOR LIFR CONDITIONS SUN MORNING AS BEST CHC FOR FOG AND CEILINGS BLO 1000 FT WOULD STAY TO THE N AND NE OF THE AIRPORT. && .HYDROLOGY...NO HYDROLOGY ISSUES FOR THE FOURMILE BURN AREA TODAY OR TONIGHT AS RAINFALL RATES WILL STAY WELL BLO THRESHOLD CRITERIA. && .BOU WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY FROM NOON TODAY UNTIL 6 AM SUNDAY MORNING NRN MTNS...ZNS 33 AND 34. && RPK/BARJENBRUCH
Hazardous weather outlook, Apr 22, 11:02 AM MDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT FRI APR 22 2011 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT FRI APR 22 2011 ...HIGH WIND WARNING FOR THE NORTHERN PLAINS THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ALONG THE FOOTHILLS AND OVER THE NORTHERN PLAINS THROUGH THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE STATE FROM WYOMING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH MAY CAUSE PROBLEMS FOR DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES. WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AND EVENING AS THEY ALSO BEGIN CHANGING TO A MORE NORTHERLY DIRECTION. IN THE MOUNTAINS...A FEW SNOW SHOWERS MAY PERSIST OVER WEST FACING SLOPES. ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSETTLED WEATHER PATTERN WILL BE OVER THE AREA FROM SATURDAY THROUGH TUESDAY AS A SERIES OF WEATHER DISTURBANCES MOVE ACROSS THE AREA. PERIODS OF SNOW WILL OCCUR IN THE MOUNTAINS WITH A CHANCE OF RAIN AND SNOW SHOWERS IN THE FOOTHILLS. OVER PLAINS THERE IS A GOOD CHANCE OF RAIN THROUGH MUCH OF THE PERIOD. TEMPERATURES MAY BE COLD ENOUGH SATURDAY NIGHT FOR THE RAIN TO CHANGE TO SNOW OVER NORTHEAST COLORADO BEFORE ENDING EARLY SUNDAY MORNING WITH SOME LIGHT ACCUMULATIONS POSSIBLE. WEDNESDAY AND THURSDAY LOOK TO DRY OUT SOMEWHAT. TEMPERATURES WILL BE BELOW SEASONAL NORMALS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/RJK
Nearby
Winter Weather Advisories in Colorado, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.